# SDR FAA2014008000175

- Difficulty date: March 3, 2014
- Submitted: March 18, 2014
- Operation: General aviation
- Aircraft: N94971
- Make and model: Cessna T240
- Aircraft serial: 94941
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire Harness
- Condition: Failed
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OWNER STATED AN OCCASIONAL FALSE RT ALTERNATOR OUT ANNUNCIATION AND OCCASIONAL ERRATIC FUEL QUANTITY READING OR A TOTAL FAILURE OF THE FUEL GAUGE FROM LT TANK.  OWNER STATED ELECTRICAL INDICATIONS ON ENGINE INFORMATION PAGE WERE ALL NORMAL.  INSPECTION REVEALED THAT THE ALTERNATOR WIRE BUNDLE HAD BEEN ROUTED SUCH THAT IT WAS VERY CLOSE TO OR RESTING ON THE AIR CONDITIONER COMPRESSOR MOUNTING BRACKET.  CHAFING HAD OCCURRED AND NUMEROUS WIRES IN THE BUNDLE HAD ARCH TO THE COMPRESSOR BRACKET.  WIRE INSULATION WAS BURNED AWAY.  DAMAGED OR DESTROYED WIRES INCLUDE AT LEAST 1 GROUND WIRE, PROP HEAT POWER SUPPLY WIRE, WIRES FROM ALTERNATORS TO BATTERIES AND STARTER POWER SUPPLY WIRE.  AIR CONDITIIONER COMPRESSOR BRACKET IS SCORCHED WITH EVIDENCE OF ARCHING.  OWNER FLEW THE AIRCRAFT FOR ROUTINE MAINTENANCE AND DID NOT COMPLAIN OF ANY BURNING ODOR.  EXCEPT FOR INDICATIONS PREVIOUSLY MENTIONED, OWNER HAD NO COMPLIANTS ABOUT THE ELECTRICAL AND EXPERIENCED NO SIGNIFICANT MALFUNCTIONS IN FLIGHT.  LAST MAINTENANCE PERFORMED WAS AN OIL CHANGE ON 7 FEB 2014.
